Hyperpigmentation from Veinwave Treatment

I had Veinwave treatment for spider veins, which left me with awful hyperpigmentation marks that look worse than the thread veins. Although the doctor told me they would fade away in a few months, it's been over a year now, and I still have them. I've tried the fadeout cream (religiously for 4 months) but it hasn't made the slightest difference. Is there any kind of treatment that would rid me of these very unsightly marks?

Doctor Answers (5)

Hyperpigmentation after Veinwave

+3

Unfortunately, even with all of our advances in treating spider veins, there is always a risk of hyperpigmentation or hemosiderin staining after any of the treatment modalities (veinwave, laser, sclero (regardless of solution))  Time is truly the best tincture.  It may take many months or even years but the pigmentation resulting from treatment does generally fade.  Sometimes tretinoin helps speed the process, but it can be irritating and sun sensitizing.  Good luck.

 

 


Los Angeles Plastic Surgeon
4.5 out of 5 stars 75 reviews

Venaquin and VenoLucent Cremes Reduce Hyperpigmentation from Sclerotherapy and Veinwave Treatment

+3

As well as your experience with VeinWave, sclerosing solutions used to obliterate spider veins and reticular veins can cause pigment deposition in the skin. How often does this occur? It has been observed in up to 1/3 of patients when hypertonic saline is used as the sclerosing solution, in 7 to 31 % of patients when polidochanol is used, and in 10% to 80% of patients treated with STS solution (sodium tetradecyl sulfate).

The good news is that pigmentation is usually temporary and rarely persists beyond 1 year. Be patient.

I recommend that my patients alternate the use of 2 topical products to reduce excessive pigmentation : VenoLucent and Venoquin - they are available on the website below - they reduce the pigmentation associated with retained hemosiderin after successful sclerotherapy or topical laser treatment of spider veins

 

 

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Veinwave

+1

hyperpigmentation from veinwave rarely occurs but if it does give it a tincture of time and tretinoin can help too. may take 1-2 years to fade.

Timothy Mountcastle, MD
Ashburn General Surgeon
4.5 out of 5 stars 21 reviews

You might also like...

A topical retinoid may help.

+1

A topical retinoid such as retin-a or adapalene may help with the pigmentation. I would advise mixing the retin-a with a bland moisturizer first, as applying retin-a directly can irritate the skin. Retin-a does require a prescription. Over-the-counter products, however containing retinol or retinaldehyde are alternatives. I would also bring this issue to the attention of the individual who performed your veinwave treatment.

Good luck!

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.